Texas, 2009Flash Flood in Texas, September 29, 2009
September 29, 2009 · NWS CRP · 1 event in 1 county or zone
Slow moving thunderstorms merged over the city of Laredo, producing between 2 and 5 inches of rainfall in just 2 hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms merged over the city of Laredo, producing between 2 and 5 inches of rainfall in just 2 hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 29, 11:34 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 29, 11:34 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1234 PM CDT TUE SEP 29 2009
.DISCUSSION...UPDATED FOR 18Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...TWO MAIN ISSUES FOR TAFS OVER THE NEXT 24 HOURS.
FIRST...SCATTERED TO NUMEROUS RWS/TSTMS IMPACTING COT-LRD CORRIDOR
AS WELL AS NQI-CRP. EXPECT ACTIVITY TO EXPAND TOWARDS ALI THRU THE
AFTN. GUSTY WINDS...BRIEF IFR CONDS AND VERY HEAVY RAINFALL
POSSIBLE WITH THESE STORMS. THERE IS THE POTENTIAL FOR A FEW
STRONGER STORMS TO DEVELOP AND PRODUCE SMALL HAIL AND WIND GUSTS
IN EXCESS OF 30 KTS. AIRMASS IS MORE STABLE UP TOWARDS BEA-VCT AND
AM CURRENTLY NOT EXPECT MUCH ACTIVITY THIS AFTERNOON IN THIS
REGION. RWS/TSTMS SHOULD GRADUALLY DISSIPATE AROUND OR SHORTLY
AFTER 00Z. NEXT ISSUE WILL BE FOG AND LOW CLOUD POTENTIAL EARLY
WED MORNG. MAIN THREAT WILL BE INLAND FM VCT-ALI AND W TOWARDS LRD
BTWN 10Z-14Z. COULD SEE IFR AND BRIEF LIFR VSBYS IN SOME SPOTS.
&&
.PREV DISCUSSION... /ISSUED 1205 PM CDT TUE SEP 29 2009/
DISCUSSION...FRONT STALLED JUST NORTH OF LAREDO TO JUST SOUTH OF
KINGSVILLE. UPDATED TO RAISE POPS OUT ACROSS WEBB AND DUVAL...NOW
SHOWING HIGH END SCATTERED POPS ACROSS THE SOUTHERN TIER OF
COUNTIES AND RAISED QPF. LOWERED POPS ACROSS THE NORTHEAST COUNTIES
TO ONLY SLIGHT CHANCE. ALSO LOWERED TEMPS A COUPLE MORE DEGREES
AREAWIDE. UPDATES OUT.
PREV DISCUSSION... /ISSUED 955 AM CDT TUE SEP 29 2009/
DISCUSSION...WEAK FRONT HAS MOVED INTO SOUTH TEXAS THIS MORNING
AND IS LOSING STEAM. THE FRONT AROUND 15Z STRETCHED FROM BETWEEN
COTULLA AND LAREDO...SOUTHEAST TO KINGSVILLE...AND EAST INTO THE
SOUTHERN MIDDLE TEXAS COASTAL WATERS. THE FRONT WILL EVENTUALLY
STALL LATE THIS MORNING OVER THE SOUTHERN CWA WITH A MOIST
EASTERLY FLOW DEVELOPING ALONG AND SOUTH OF THE BOUNDARY...
CONTRIBUTING TO SCATTERED CONVECTION. BEST COVERAGE WILL BE ACROSS
THE SOUTHERN HALF OF THE CWA...POSSIBLY TRAILING BACK UP INTO THE
NORTHWEST CWA ACROSS LA SALLE AND MCMULLEN COUNTIES ALONG THE
BOUNDARY. ENDED UP UPDATING TO LOWER POPS SLIGHTLY ACROSS THE
NORTH AND NORTHEAST CWA WHERE FRONT HAS CLEARED THE AREA AND
AIRMASS IS CURRENTLY MORE STABLE. ACROSS THE SOUTH...MAINTAINED
40-50 POPS FOR SCATTERED CONVECTION. A FEW OF THE STORMS COULD
BECOME STRONG LATER THIS AFTERNOON...IN THE BETTER AXIS OF
INSTABILITY. ALSO ADJUSTED WINDS BASED ON CURRENT TRENDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 73 90 77 92 77 / 20 20 10 10 10
VICTORIA 70 88 75 92 74 / 20 30 10 20 30
LAREDO 76 99 79 101 78 / 20 10 10 10 10
ALICE 72 93 76 96 77 / 20 20 10 10 10
ROCKPORT 74 88 80 91 81 / 20 30 10 20 20
COTULLA 72 94 75 98 74 / 20 10 10 10 10
KINGSVILLE 73 93 76 94 77 / 20 20 10 10 10
NAVY CORPUS 76 91 80 90 81 / 20 20 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
JR/76...SHORT TERM/AVIATION
Hazardous weather outlook, Sep 29, 9:00 AM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1000 AM CDT TUE SEP 29 2009
GMZ230-235-250-255-270-275-TXZ229>234-239>247-301100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1000 AM CDT TUE SEP 29 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY ACROSS
SOUTH TEXAS...ESPECIALLY ALONG AND SOUTH OF A COTULLA TO ALICE TO
PORT ARANSAS LINE. A FEW OF THESE STORMS ALONG AND SOUTH OF THIS
LINE COULD BECOME STRONG THIS AFTERNOON...PRODUCING GUSTY WINDS
AND SMALL HAIL. IN ADDITION...SOME STORMS WILL PRODUCE BRIEF
HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON
WEDNESDAY AS A WARM FRONT LIFTS BACK NORTH OF THE REGION AND AGAIN
FRIDAY THROUGH SUNDAY AS ANOTHER FRONT MOVES INTO THE REGION AND
STALLS. AT THIS TIME...ANY POTENTIAL FOR ORGANIZED SEVERE WEATHER
APPEARS VERY LOW HOWEVER AN ISOLATED STRONG STORM PRODUCING HEAVY
RAINFALL AND GUSTY WINDS WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JR
In the hours before
Special weather statement, Sep 29, 11:59 AM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1259 PM CDT TUE SEP 29 2009
TXZ239-291900-
WEBB-
1259 PM CDT TUE SEP 29 2009
...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...
AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF LAREDO COMMUNITY COLLEGE...OR 8
MILES WEST OF LAREDO...MOVING EAST AT 5 MPH. THIS STORM WILL MOVE
ACROSS THE CITY OF LAREDO.
VERY HEAVY RAINFALL...PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
JM
Flash Flood, Webb
- When
- September 29, 1:00 PM CST to 2:00 PM CST
- Where
- Webb County, 2.43 mi SSE of (Lrd)laredo Intl Arp to 3.27 mi W of Lake Casa Blanca
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 27.586, -99.512
The Laredo Fire Department reported ten intersections closed in the city due to flash flooding, with several stranded motorists and high water rescues. In addition, several residential homes scattered throughout the city were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tsunami in American Samoa, September 29, 200932 deaths · 148 injured · $81 million · 1 event
- Strong Wind in California, September 29, 2009$30,000 · 2 events
- Dust Storm and Strong Wind in Nevada, September 29, 2009$15,000 · 2 events
- Winter Storm and High Wind in Utah, September 29 to 30, 200966 kt wind · 8 events
- Drought in Texas, September 29 to 30, 20093 events
- High Wind in Nevada, September 29 to 30, 200965 kt wind · 3 events
- Strong Wind in California, September 29, 2009$200 · 2 events
- Tropical Storm in Guam, September 29 to 30, 2009$10,000 · 1 event
- Flash Flood in Texas, September 29, 20091 event
- Frost and Freeze in Alaska, September 29, 20091 event
- High Wind in California, September 29, 200956 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 195762.